0
We're unable to sign you in at this time. Please try again in a few minutes.
Retry
We were able to sign you in, but your subscription(s) could not be found. Please try again in a few minutes.
Retry
There may be a problem with your account. Please contact the AMA Service Center to resolve this issue.
Contact the AMA Service Center:
Telephone: 1 (800) 262-2350 or 1 (312) 670-7827  *   Email: subscriptions@jamanetwork.com
Error Message ......
Article |

Myopathy Associated With Ketoconazole Treatment

BEN-ZION GARTY, MD; RIVKA KAULI, MD; ELLA LIVNI, PHD; ZVI LARON, MD; MENACHEM NITZAN, MD
Am J Dis Child. 1991;145(9):970-971. doi:10.1001/archpedi.1991.02160090020010.
Text Size: A A A
Published online

Sir.—Ketoconazole is an imidazole-derivative, broad-spectrum antimycotic agent, with relatively limited toxicity compared with other antifungal medications. However, gastrointestinal disturbances, hepatotoxicity, impaired adrenal steroidogenesis, gynecomastia, and immune hemolytic anemia have been reported in association with ketoconazole treatment.1,2 We noticed myopathy with a significant increase of serum creatine phosphokinase during ketoconazole treatment, indicating a possible drug-induced myositis. To our knowledge, there has been no fully documented report of myopathy associated with the use of this drug, although myalgia has been reported in two patients3 and muscular weakness in one patient.4

Patient Report.—A 17-year-old boy afflicted with autoimmune polyglandular syndrome type I presented with hypoparathyroidism, Addison's disease, alopecia universalis, and mucocutaneous candidiasis was treated with ketoconazole (200 mg/d) because of worsening oral candidiasis. Within a week, doctors noticed clinical improvement of the oral lesions, but concomitantly, the patient developed significant weakness and diffuse myalgia, particularly of the shoulder

Topics

Sign in

Create a free personal account to sign up for alerts, share articles, and more.

Purchase Options

• Buy this article
• Subscribe to the journal

First Page Preview

View Large
First page PDF preview

First Page Preview

View Large
First page PDF preview

Figures

Tables

References

Correspondence

CME
Also Meets CME requirements for:
Browse CME for all U.S. States
Accreditation Information
The American Medical Association is accredited by the Accreditation Council for Continuing Medical Education to provide continuing medical education for physicians. The AMA designates this journal-based CME activity for a maximum of 1 AMA PRA Category 1 CreditTM per course. Physicians should claim only the credit commensurate with the extent of their participation in the activity. Physicians who complete the CME course and score at least 80% correct on the quiz are eligible for AMA PRA Category 1 CreditTM.
Note: You must get at least of the answers correct to pass this quiz.
Your answers have been saved for later.
You have not filled in all the answers to complete this quiz
The following questions were not answered:
Sorry, you have unsuccessfully completed this CME quiz with a score of
The following questions were not answered correctly:
Commitment to Change (optional):
Indicate what change(s) you will implement in your practice, if any, based on this CME course.
Your quiz results:
The filled radio buttons indicate your responses. The preferred responses are highlighted
For CME Course: A Proposed Model for Initial Assessment and Management of Acute Heart Failure Syndromes
Indicate what changes(s) you will implement in your practice, if any, based on this CME course.
Submit a Comment

Multimedia

Some tools below are only available to our subscribers or users with an online account.

Sign in

Create a free personal account to sign up for alerts, share articles, and more.

Purchase Options

• Buy this article
• Subscribe to the journal

Related Content

Customize your page view by dragging & repositioning the boxes below.

Jobs
brightcove.createExperiences();